Child is suffering with continuous fever. Diagnosed TB and prescribed Forecox. Is it safe?
User rating for this question
My Nephew (7yrs) is suffering with continuos fever upto 104deg from last 15 days. He was admitted in hospital & Antibiotics was given to him. Then doctor diagnose this as TB in Chest X-ray. Various tests done (ESR=60, Montoux positive, Pleural AFB/Culture negative, Blood culture normal). Now Doctor advised to take Forecox medicine. My questions are : 1. Is Forecox is ok for children? Is their any side effect? 2. Child is not taking medicine orally & vomit immediately. Is there any other alternate optional medicine in Syrup? 3. What should be the precautions to be taken?
Posted Sun, 8 Dec 2013 in Lung and Chest disorders
Answered by Dr. Satyadeo Choubey 1 hour later
Brief Answer: Forecox is safe for children,,,,relax Detailed Answer: Hi, Thanks for your query. Considering positive montoux test and raised ESR, symptoms are suggestive for TB. But confirmatory is sputum examination for AFB. But at the same time dictum is, one must start the treatment if he/she strongly suspects TB. Now coming to your question.... 1) Forecox contain four drugs: Isoniazide, rifampicin, pyrazinamide and ethambutol. The drugs has to be given in children too, even below 5 yrs or less. usually they are safe. Important side effects are: a) Isoniazide: jaundice or hepatitis(reversible), gastric discomfort, peripheral neuropathy. b)Rifampicin: jaundice or hepatitis (reversible), rashes, flu like symptoms etc. c)pyrazinamide: jaundice, increased uric acid level d) ethambutol: retrobulbar neuritis (may cause vision disturbance) so ask your child for this. These four drugs are mandatory and has to be taken for first 2 months and there after isoniazide and rifampicin is continued for later 4 months. 2)There is no syrup form available. You may try the medicine after food, or give it with banana. There is one preparation as powder form as XXXXXXX which is given after dissolving in water called SCC 4 LW pouch but dose has to be adjusted according to body weight. 3) Important precaution is don't discontinue the treatment without medical advice otherwise the bacteria will become resistant to the medication and will require second line therapy which is of lesser efficacy, costly (5000INR/month) and will require 2 yrs of treatment. Be cautious if your child starts vomiting/ has yellowish discoloration of eyes and urine.....this may reflect jaundice or raised liver enzymes and may require temporary discontinuation of treatment. Be cautious if your child complains of low vision or colour blindness. Rest ....nothing to get worried.
People also viewed
- Sleep apnea 10 year old
- What is the cure for continuous fever
- Jager give you dark stool
- My wife has continuous fever for 10 days
- Continued fever after antibiotics
- Headaches when the sun goes down
- Bronchiectasis in babies 10 months
- Reasons of continuous fever even after antibioticinjection
- Dizzy when laying on left side
- Wisdom teeth pulled lots of sticky mucous in mouth
- Alpha 1 antitrypsin hairloss
- 10 month old with bronchitis
- What causes to have continuous fever
- Parasites inside your cheek
- Redness after mantoux test lasting 10 days